Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 48, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 23, 2015, 6:01 PM CDT for Avoyelles Parish, Louisiana. It was in force for 29 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2015, 6:01 PM CDT (23:01 UTC)
- Expired
- May 23, 2015, 6:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
County Avoyelles Parish, LA
The radar
The Ft Polk radar (KPOE), 89 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 6:02 PM CDT | HAIL 0.75 | 1 Nne Marksville, LA | |
| May 23, 6:05 PM CDT | TSTM WND DMG | Marksville, LA | SHERIFFS DEPT REPORTS SEVERAL TREES DOWN IN TOWN. |
| May 23, 6:05 PM CDT | TSTM WND DMG | Marksville, LA | SHERIFFS DEPT REPORTS SEVERAL TREES IN TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1160 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
118 WUUS54 KLCH 232301 SVRLCH LAC009-232330- /O.NEW.KLCH.SV.W.0048.150523T2301Z-150523T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 601 PM CDT SAT MAY 23 2015 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN AVOYELLES PARISH IN CENTRAL LOUISIANA... * UNTIL 630 PM CDT * AT 601 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER MARKSVILLE...AND MOVING NORTHWEST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... MARKSVILLE...EFFIE...MANSURA AND BROUILLETTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 3112 9192 3101 9206 3123 9223 3132 9209 TIME...MOT...LOC 2301Z 141DEG 22KT 3113 9206 $$ ERICKSON
1 follow-up statement
401 WWUS54 KLCH 232321 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 621 PM CDT SAT MAY 23 2015 LAC009-232330- /O.CON.KLCH.SV.W.0048.000000T0000Z-150523T2330Z/ AVOYELLES LA- 621 PM CDT SAT MAY 23 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR NORTHWESTERN AVOYELLES PARISH... AT 621 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER EFFIE... MOVING NORTHWEST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... EFFIE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 3124 9205 3117 9219 3123 9223 3132 9209 TIME...MOT...LOC 2321Z 141DEG 22KT 3123 9215 $$ ERICKSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:42 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, May 23, 3:42 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
342 PM CDT SAT MAY 23 2015
...SCENARIO FOR HEAVY RAINFALL WHICH MAY LEAD TO FLOODING STILL EXISTS
FROM SUNDAY INTO MONDAY...
.DISCUSSION...
SURFACE BOUNDARY HAS PUSHED THROUGH THE FORECAST AREA ALLOWING
SOUTHEAST WINDS AND A WARM AND HUMID AIR MASS TO RETURN TO THE
FORECAST AREA. WITH THE RETURN OF THE MOISTURE...SO HAS SCATTERED
SHOWERS AND THUNDERSTORMS. THIS ACTIVITY WILL CONTINUE UNTIL
SUNSET. SOME BRIEF DOWNPOURS AND FREQUENT CLOUD TO GROUND
LIGHTNING WILL BE THE MAIN CONCERNS.
CONDITIONS STILL SEEM TO BE COMING TOGETHER FOR WHAT NORMALLY
WOULD BE A HEAVY RAINFALL EVENT FOR THE FORECAST AREA. UPPER
LEVEL LOW OVER THE EASTERN ROCKIES AND TROUGH EXTENDING DOWN
THROUGH THE SOUTHWEST U.S. WILL MOVE SLOWLY EASTWARD AS IT BUMPS
UP AGAINST AN UPPER LEVEL RIDGE ANCHORED OVER THE SOUTHEAST U.S.
THIS WILL ALLOW FOR AN INCREASING DEEP MOIST FEED WITH DIVERGENT
PATTERN ALOFT TO DEVELOP OVER THE REGION FROM SUNDAY INTO EARLY
NEXT WEEK.
AS THE TROUGH APPROACHES TONIGHT...LOW LEVEL JET WILL INCREASE
OFF THE GULF. THEREFORE...SCATTERED NOCTURNAL SHOWERS WILL FORM
OVER THE GULF AND MOVE INLAND DURING THE LATE NIGHT PERIOD.
MEANWHILE...BAND OF SHOWERS AND THUNDERSTORMS WITH HEAVY DOWN
POURS IS EXPECTED TO FORM OVER CENTRAL TEXAS WITH A SHORT WAVE
MOVING AWAY FROM THE MAIN TROUGH. THIS BAND IS EXPECTED TO REACH
SOUTHEAST TEXAS BY LATE MORNING THEN ACROSS THE FORECAST AREA
DURING THE AFTERNOON HOURS. VERY MOIST ENVIRONMENT FOR THIS BAND
TO WORK WITH...AS PRECIPITABLE WATER VALUES WILL BE OVER 2
INCHES...TWICE THE STANDARD DEVIATION...AND MEAN RH OVER 80
PERCENT. SO VERY PRECIPITATION EFFICIENT STORMS THAT COULD PRODUCE
HEAVY RAINFALL RATES.
MAY SEE A BRIEF BREAK IN THE ACTIVITY SUNDAY EVENING AS ACTIVITY
RAINS ITSELF OUT. HOWEVER...AS WHAT NORMALLY HAPPENS WITH UPPER
LEVEL SYSTEMS AND A TROPICAL LIKE AIR MASS...NOCTURNAL
REDEVELOPMENT WILL LIKELY TAKE PLACE BY OVERNIGHT SUNDAY ACROSS
SOUTHEAST TEXAS...PUSHING INTO SOUTHWEST LOUISIANA BY MONDAY
MORNING. WITH THE CURRENT ANTECEDENT CONDITIONS (WET
GROUNDS...HIGH HYDROLOGIC FLOWS)...A FLASH FLOOD WATCH WAS ISSUED
BY THE PREVIOUS SHIFT FOR WESTERN LOUISIANA AND SOUTHEAST
TEXAS...BEGINNING TOMORROW AND CONTINUING INTO MONDAY. CURRENT QPF
PROJECTIONS SHOW AVERAGE RAINFALL AMOUNTS DURING THIS PERIOD
(SUNDAY INTO MONDAY) IN THE WATCH AREA FROM 2 TO 4 INCHES...WITH
LOCALLY HIGHER AMOUNTS WHERE SOME OF THE STRONGER CONVECTIVE
BURSTS DEVELOP. AT THIS TIME...DID NOT EXPAND THE WATCH FURTHER TO
THE EAST. HOWEVER...THE WATCH MAY HAVE TO BE EXPANDED AND EXTENDED
AS THE PATTERN WILL ONLY SLIGHTLY SWITCH TO THE EAST BY TUESDAY.
ALTHOUGH THE UPPER LEVEL SYSTEM WILL WEAKEN AND PULL OFF TO THE
NORTHEAST ON WEDNESDAY...AND TAKING WITH IT THE VERY HIGH MOISTURE
ENVIRONMENT...ENOUGH GULF MOISTURE HANGING AROUND ALONG WITH
ENOUGH OF A WEAKNESS ALOFT TO CALL FOR DAILY CHANCES OF DIURNALLY
DRIVEN SHOWERS AND STORMS FOR THE REMAINDER OF THE FORECAST
PERIOD.
RUA
&&
.MARINE...
SOUTHEAST TO SOUTH WINDS WILL PERSIST OVER THE COASTAL WATERS
THROUGH THE WEEKEND INTO EARLY NEXT WEEK...AS HIGH PRESSURE OFF
THE SOUTHEAST U.S. COAST RIDGES INTO THE NORTHERN GULF. THE
SOUTHEAST WINDS WILL BECOME MODERATE TO STRONG LATER TONIGHT
THROUGH MONDAY AS THE PRESSURE GRADIENT INCREASES ACROSS THE
NORTHWEST GULF AS LOW PRESSURE DEVELOPS EAST OF THE ROCKIES AND
MOVE INTO THE PLAINS. SUSTAINED WINDS TONIGHT MAY NEAR 20 KNOTS
AT TIMES...ALTHOUGH WILL LIKELY BE IN THE 15 TO 20 KNOT RANGE FOR
A MAJORITY OF THE TIME...SO WILL KEEP JUST SMALL CRAFT EXERCISE
CAUTION GOING.
AN UPPER LEVEL DISTURBANCE WILL HELP BRING WIDESPREAD SHOWERS AND
THUNDERSTORMS OVER THE COASTAL WATERS BY SUNDAY AFTERNOON...WITH
WIDESPREAD ACTIVITY CONTINUING INTO MONDAY. THESE STORMS WILL HAVE
THE POTENTIAL FOR HEAVY RAINFALL REDUCING VISIBILITIES BELOW 1
NM...FREQUENT CLOUD TO WATER LIGHTNING...AND LOCALLY HIGHER WINDS
AND SEAS.
RUA
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 71 83 69 81 / 30 70 70 70
LCH 74 83 72 83 / 30 70 80 70
LFT 73 85 72 84 / 30 60 60 70
BPT 76 82 73 84 / 30 80 80 70
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH FROM SUNDAY MORNING THROUGH MONDAY EVENING FOR
LAZ027-030-041-073-074.
TX...FLASH FLOOD WATCH FROM SUNDAY MORNING THROUGH MONDAY EVENING FOR
TXZ180-201-215-216-259>262.
GM...SMALL CRAFT EXERCISE CAUTION FROM 10 PM CDT THIS EVENING THROUGH
SUNDAY AFTERNOON FOR GMZ450-452-455-470-472-475.
&&
PUBLIC...07Hazardous weather outlook, May 23, 4:52 AM CDT, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 452 AM CDT SAT MAY 23 2015 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 241100- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 452 AM CDT SAT MAY 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL OCCUR TODAY AS A WARM FRONT LIFTS NORTH ACROSS THE REGION. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MOISTURE WILL INCREASE SUNDAY AND REMAIN HIGH THROUGH MID WEEK AS A SLOW MOVING UPPER DISTURBANCE CROSSES THE REGION. FLASH FLOODING IS A CONCERN AS MULTIPLE ROUNDS OF HEAVY RAIN IS EXPECTED, AND A FLASH FLOOD WATCH HAS BEEN POSTED FOR PORTIONS OF THE AREA FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON. THIS WATCH WILL LIKELY BE EXPANDED AS THE EVENT DRAWS CLOSER. THE OVERALL SEVERE WEATHER THREAT IS LOW, HOWEVER A FEW STORMS MAY BE SEVERE SUNDAY MORNING THROUGH TUESDAY EVENING. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT FLOODING SUNDAY THROUGH TUESDAY. GMZ430-432-435-450-452-455-470-472-475-241100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 452 AM CDT SAT MAY 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT THE PRESSURE GRADIENT WILL TIGHTEN TODAY WITH WINDS INCREASING TO NEAR SMALL CRAFT ADVISORY CRITERIA TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDS AROUND 20 KNOTS CAN BE EXPECTED ACROSS THE COASTAL WATERS SUNDAY MORNING WITH A GRADUAL DECREASE THROUGH THE AFTERNOON. A MODERATE SE FLOW IS EXPECTED THROUGH MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, May 23, 1:38 PM CDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 138 PM CDT SAT MAY 23 2015 TXZ180-259-231915- NORTHERN JASPER TX-TYLER TX- 138 PM CDT SAT MAY 23 2015 ...SPECIAL WEATHER STATEMENT... AT 137 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER TOWN BLUFF...MOVING NORTH AT 20 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JASPER...TOWN BLUFF AND EBENEZER. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3070 9409 3071 9427 3104 9436 3104 9396 TIME...MOT...LOC 1837Z 182DEG 23KT 3079 9417 MM
Special weather statement, May 23, 2:07 PM CDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 207 PM CDT SAT MAY 23 2015 LAZ030-031-041-042-231945- CALCASIEU LA-BEAUREGARD LA-ALLEN LA-JEFFERSON DAVIS LA- 207 PM CDT SAT MAY 23 2015 ...SPECIAL WEATHER STATEMENT... AT 207 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GILLIS TO NEAR TOPSY...AND MOVING NORTH AT 20 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... RAGLEY...SINGER...LONGVILLE...TOPSY AND BUNDICK LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3069 9349 3077 9303 3041 9309 3037 9331 TIME...MOT...LOC 1907Z 171DEG 18KT 3042 9328 3044 9314 MM
Special weather statement, May 23, 2:31 PM CDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 231 PM CDT SAT MAY 23 2015 LAZ033-043>045-052-232000- LAFAYETTE LA-UPPER ST. MARTIN LA-ST. LANDRY LA-ACADIA LA- VERMILION LA- 231 PM CDT SAT MAY 23 2015 ...SPECIAL WEATHER STATEMENT... AT 230 PM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS FROM MAURICE TO NEAR BROUSSARD...AND MOVING NORTH AT 20 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... LAFAYETTE...ABBEVILLE...SCOTT...BREAUX BRIDGE...RAYNE...CARENCRO... ARNAUDVILLE...BROUSSARD...YOUNGSVILLE...DUSON...MAURICE...CANKTON... RIDGE...MIRE AND MILTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3024 9235 3045 9194 3014 9186 3000 9212 TIME...MOT...LOC 1930Z 164DEG 20KT 3010 9211 3020 9193 MM
Special weather statement, May 23, 4:47 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
447 PM CDT SAT MAY 23 2015
LAZ045-053-232230-
IBERIA LA-UPPER ST. MARTIN LA-
447 PM CDT SAT MAY 23 2015
...SPECIAL WEATHER STATEMENT...
AT 446 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CATAHOULA...MOVING NORTHWEST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CATAHOULA...BREAUX BRIDGE...ST. MARTINVILLE...HENDERSON...
LOREAUVILLE...CECILIA...LAKE PELBA...LAKE FAUSSE POINTE...BUTTE LA
ROSE AND PARKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2997 9134 2995 9163 3009 9187 3038 9196
3039 9164 3036 9165 3035 9163 3031 9162
3026 9159 3024 9153 3015 9147 3011 9147
3010 9143
TIME...MOT...LOC 2146Z 152DEG 23KT 3021 9169
ERICKSONSpecial weather statement, May 23, 5:32 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 532 PM CDT SAT MAY 23 2015 LAZ029-232315- AVOYELLES LA- 532 PM CDT SAT MAY 23 2015 ...SPECIAL WEATHER STATEMENT... AT 532 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER PLAUCHEVILLE...OR NEAR MOREAUVILLE...MOVING NORTHWEST AT 30 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MARKSVILLE...MOREAUVILLE...BORDELONVILLE...EFFIE...COTTONPORT... MANSURA...HESSMER...EVERGREEN...PLAUCHEVILLE...CENTERPOINT...DUPONT AND HAMBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3104 9176 3089 9193 3098 9220 3130 9222 TIME...MOT...LOC 2232Z 128DEG 26KT 3098 9196 ERICKSON
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 10:41 PM CDT | Areal Flood Advisory | LCH | Avoyelles, Rapides | 60 hr |
| May 23, 3:57 AM CDT | Flash Flood Watch | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Rapides and 1 more | 36 hr |
| May 23, 2:07 PM CDT | Special Weather Statement | LCH | Beauregard | 38 min |
| May 23, 2:31 PM CDT | Special Weather Statement | LCH | Lafayette | 29 min |
| May 23, 4:47 PM CDT | Special Weather Statement | LCH | Saint Martin | 43 min |
| May 23, 5:32 PM CDT | Special Weather Statement | LCH | Avoyelles | 43 min |
| May 23, 6:32 PM CDT | Special Weather Statement | LCH | Rapides | 43 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.